Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 104, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2015, 5:29 PM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 5:29 PM MDT (23:29 UTC)
- Expired
- Jun 17, 2015, 6:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS55 KBOU 172329
SVRBOU
COC005-035-039-180000-
/O.NEW.KBOU.SV.W.0104.150617T2329Z-150618T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
529 PM MDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
NORTHEASTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...
SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 600 PM MDT
* AT 528 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEVERLY
HILLS...OR 18 MILES SOUTH OF DENVER...MOVING SOUTHEAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. A SPOTTER IN LONE TREE ALSO REPORTED 1
INCH DIAMETER HAIL AT 520 PM MDT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN AURORA...EASTERN CENTENNIAL...EASTERN HIGHLANDS
RANCH...CASTLE ROCK...PARKER...LONE TREE...THE PINERY...
FRANKTOWN...SURREY RIDGE...PONDEROSA PARK AND BEVERLY HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3934 10486 3954 10496 3966 10471 3939 10456
TIME...MOT...LOC 2328Z 308DEG 9KT 3948 10483
HAIL...1.25IN
WIND...<50MPH
$$
DANKERS2 follow-up statements
359
WWUS55 KBOU 172343
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
543 PM MDT WED JUN 17 2015
COC005-035-039-180000-
/O.CON.KBOU.SV.W.0104.000000T0000Z-150618T0000Z/
ELBERT CO-DOUGLAS CO-ARAPAHOE CO-
543 PM MDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR WESTERN ELBERT...NORTHEASTERN DOUGLAS AND SOUTHWESTERN ARAPAHOE
COUNTIES...
AT 541 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE PINERY...
OR 20 MILES SOUTHEAST OF DENVER...MOVING SOUTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...PUBLIC. THE PUBLIC REPORTED 1 INCH DIAMETER HAIL IN PARKER
AT 535 PM MDT. PICTURES ON SOCIAL MEDIA SHOWED INCH AND A
HALF DIAMETER HAIL AT SOUTHLANDS MALL AT 540 PM MDT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN AURORA...EASTERN CENTENNIAL...EASTERN HIGHLANDS RANCH...
CASTLE ROCK...PARKER...LONE TREE...THE PINERY...FRANKTOWN...SURREY
RIDGE...PONDEROSA PARK AND BEVERLY HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3934 10486 3954 10496 3966 10471 3939 10456
TIME...MOT...LOC 2341Z 308DEG 9KT 3946 10480
HAIL...1.50IN
WIND...<50MPH
$$
DANKERS915
WWUS55 KBOU 172357
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
557 PM MDT WED JUN 17 2015
COC005-035-039-180005-
/O.EXP.KBOU.SV.W.0104.000000T0000Z-150618T0000Z/
ELBERT CO-DOUGLAS CO-ARAPAHOE CO-
557 PM MDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ELBERT...NORTHEASTERN
DOUGLAS AND SOUTHWESTERN ARAPAHOE COUNTIES WILL EXPIRE AT 600 PM
MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
CENTRAL ARAPAHOE COUNTY AND NORTHWEST ELBERT COUNTY UNTIL 615 PM
MDT.
LAT...LON 3934 10486 3954 10496 3966 10471 3939 10456
TIME...MOT...LOC 2354Z 308DEG 9KT 3946 10480
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:07 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 3:07 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 307 PM MDT WED JUN 17 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 222 PM MDT WED JUN 17 2015 A MODERATE WEST TO NORTHWEST FLOW ALOFT WILL BE OVER THE FORECAST AREA THROUGH THIS EVENING. THERE IS STILL ENOUGH MOISTURE AROUND TO PRODUCE A CHANCE OF THUNDERSTORMS THIS EVENING. SOME CAPPING IN THE MID LEVELS. THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...BUT THE HRRR DOES SHOW THE STORMS MOVING INTO THE URBAN CORRIDOR AND ADJACENT PLAINS LATE THIS AFTN AND EVENING. BEST CHC OF SVR STORMS WILL BE NORTH AND EAST OF DENVER...STILL ENOUGH CAPE/SHEAR TO SUPPORT SEVERE STORMS. OVERALL COVERAGE WILL BE ISOLATED TO SCATTERED. ON THURSDAY...HOTTER AND DRIER IN THE MID AND UPPER LEVELS. THE UPPER RIDGE WILL BUILD INTO COLORADO FM THE SOUTHWEST WITH THE FLOW ALOFT WEAKENING. OVERALL TSTM COVERAGE WILL BE LESS THAN TODAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 222 PM MDT WED JUN 17 2015 UPPER RIDGING IS PROGGED OVER COLORADO FOR THE FORECAST PERIOD... THE EXTENDED PERIOD TOO. THE FLOW ALOFT IS PROGGED TO BE WEAK AND NORTHWESTERLY TO WESTERLY. THERE IS BENIGN SYNOPTIC SCALE ENERGY ON THE QG VERTICAL VELOCITY FIELDS THURSDAY NIGHT THROUGH SATURDAY NIGHT. THE BOUNDARY LAYER WINDS WILL ADHERE TO NORMAL DIURNAL PATTERNS FOR THE MOST PART. THERE IS SOME STRONGER NORTHEASTERLIES ON SATURDAY WITH A WEAK COLD FRONT THAT MAY GET INTO THE LOWER FOOTHILLS. FOR MOISTURE...THERE IS SOME THURSDAY EVENING...THEN IT DRIES OUT FROM FRIDAY ONWARD. THE QPF FIELDS HAVE A BIT OF MEASURABLE RAINFALL FOR THE CWA THURSDAY EVENING...THE MOST OVER THE FAR EAST. THERE IS VERY LITTLE NO RAINFALL PROGGED THURSDAY OVERNIGHT THROUGH 12Z SUNDAY MORNING. WILL GO WITH MINIMAL POPS THURSDAY EVENING...THEN DRY FOR THE CWA THROUGH 12Z SUNDAY MORNING. FOR TEMPERATURES...FRIDAY'S HIGHS LOOK TO BE 2-4 C WARMER THAN THURSDAY'S. FRIDAY LOOKS TO BE THE FIRST 90 DEGREE READING OF 2015. SATURDAY'S HIGHS ARE A TAD COOLER. FOR THE LATER DAYS... SUNDAY THROUGH WEDNESDAY...THERE IS MORE UPPER RIDGING THROUGH THE PERIOD. THE FLOW ALOFT STAYS PRETTY WEAK...BUT IT DOES BECOME SOUTHWESTERLY IN DIRECTION BY MONDAY NIGHT. TEMPERATURES ARE ABOVE NORMALS AND THERE IS LIMITED MOISTURE. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 222 PM MDT WED JUN 17 2015 VFR CIGS/VSBYS OVER THE NEXT 24 HOURS. BEST CHC OF TSTMS WILL OCCUR IN THE 22-02Z PERIOD. BRIEF BKN CIGS 060-070KFT AGL IF ONE PASSES OVERHEAD...BUT VCTS WILL SUFFICE AT THIS TIME. TYPICAL DIURNAL WIND PATTERN WILL PREVAIL THROUGH THE PERIOD. && .HYDROLOGY... ISSUED AT 222 PM MDT WED JUN 17 2015 OVERALL THREAT WILL BE LOW TODAY FOR STORM TO PRODUCE FLASH FLOODING...WITH THE STORMS STILL MOVING AT A FAIRLY DECENT RATE. MAIN CHANGE TO THE HIGHLIGHTS WAS TO EXTEND THE FLOOD WARNING INTO SATURDAY AFTERNOON...FOR THE SOUTH PLATTE IN EAST CENTRAL PARK/SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES...FURTHER DOWNSTREAM TO CHEESMAN RESERVOIR TO INCLUDE ADDITIONAL CAMPGROUNDS IMPACTED BY FLOODWATERS. NO CHANGES TO THE REST OF THE ONGOING FLOOD WARNINGS ALONG THE SOUTH PLATTE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM...RJK AVIATION...COOPER HYDROLOGY...COOPER
Hazardous weather outlook, Jun 17, 10:40 AM MDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1040 AM MDT WED JUN 17 2015 COZ030>051-181645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING...MORE NUMEROUS OVER THE MOUNTAINS AND HIGHER TERRAIN AREAS. EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS TODAY. STORMS WILL DIMINISH THIS EVENING WITH LACK OF ANY UPPER LEVEL SUPPORT FOR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ON THURSDAY...THEN IT WILL BE DRY WITH ABOVE NORMAL TEMPERATURES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 17, 5:16 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 516 PM MDT WED JUN 17 2015 COZ040-041-172345- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 516 PM MDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS COUNTY UNTIL 545 PM MDT... AT 516 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SURREY RIDGE...OR 16 MILES SOUTH OF DENVER...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN HIGHLANDS RANCH...NORTHERN CASTLE ROCK...PARKER...LONE TREE...THE PINERY...SURREY RIDGE...BEVERLY HILLS AND FRANKTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3938 10488 3956 10496 3956 10468 3940 10467 TIME...MOT...LOC 2316Z 250DEG 7KT 3950 10485 DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 29 min |
| Jun 16, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 32 min |
| Jun 16, 7:21 PM MDT | Areal Flood Warning | BOU | Park | 72 hr |
| Jun 16, 7:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 46 min |
| Jun 16, 8:17 PM MDT | Special Weather Statement | BOU | Elbert | 43 min |
| Jun 17, 11:00 AM MDT | River Flood Warning | BOU | Jefferson | 4 days |
| Jun 17, 11:53 AM MDT | River Flood Advisory | BOU | Summit | 48 hr |
| Jun 17, 12:09 PM MDT | River Flood Advisory | BOU | Grand | 7 days |
| Jun 17, 2:56 PM MDT | Areal Flood Warning | BOU | Douglas, Jefferson, Park | 72 hr |
| Jun 17, 5:16 PM MDT | Special Weather Statement | BOU | Douglas | 29 min |
| Jun 17, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 27 min |
| Jun 17, 5:54 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 22 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.